MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX® OPTION, HEAD, XL, 28/+7, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEADS, BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX® OPTION, HEAD, XL, 28/+7, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEADS, BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 11/23/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a right hip revision surgery (b)(6) 2019 due to instability.Subsequently patient experienced dislocation and underwent a closed reduction on (b)(6) 2019.
 
Additional Manufacturer Narrative
Concomitant medical product: constrained liner with constraining ring 28 mm i.D.Size ii for use with 52 mm o.D.Size ii shell catalog#: 00-8758-010-28; lot#: 64166540.The manufacturer did not receive x-rays, or other source documents for review.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).Device evaluated by manufacturer? remains implanted.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of initial medwatch.New information received: patient information: patient: (b)(6): on (b)(6) 1950, female 170 pounds.Height: 65 inches.Significant past medical history: oa.Bmi: 28.3 (overweight).Investigation of this incident is currently ongoing, a follow up report will be submitted when additional information becomes available.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2021-00668.
 
Event or Problem Description
It was reported that the patient underwent a right hip revision surgery on (b)(6) 2019 due to instability.Subsequently patient experienced dislocation and underwent a closed reduction on (b)(6) 2019.
 
Additional Manufacturer Narrative
Investigation results were made available.Investigation and conclusion: 1.Event description: it was reported that the patient underwent a right hip revision surgery on (b)(6) 2019 due to instability.The patient then experienced dislocated and underwent a closed reduction on (b)(6) 2019.Harm: s3 - dislocation.Hazardous situation: unknown.2.Review of received data: no medical data relevant to the case has been received.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.3.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.4.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Ncr(s): no ncr with a potential correlation to the reported event was found.5.Conclusion: it was reported that the patient underwent a right hip revision surgery on (b)(6) 2019 due to instability.The patient then experienced dislocated and underwent a closed reduction on (b)(6) 2019.Based on the investigation the reported event cannot be confirmed.The investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Investigation results are now available.

Brand Name
BIOLOX® OPTION, HEAD, XL, 28/+7, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEADS, BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13018520
Report Number0009613350-2021-00668
Device Sequence Number4625321
Product Code LZO
UDI-Device Identifier00889024430464
UDI-Public00889024430464
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberN/A
Device Catalogue Number00-8777-028-04
Device Lot Number2812644
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2021
Supplement Date Received by Manufacturer12/29/2021
01/27/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date01/25/2022
01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/11/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight77 KG